PEETERS ONLINE JOURNALS
Peeters Online Bibliographies
Peeters Publishers
this issue
  previous article in this issuenext article in this issue  

Document Details :

Title: Onverklaarbaar bewustzijnsverlies bij kinderen:denk ook aan intoxicatie
Author(s): VAN DEN BOSCH D, VAN BELLEGHEM V, VAN OOTEGHEM B, CROES K, HEYLEN O, DE MUYNCK B
Journal: Tijdschrift voor Geneeskunde
Volume: 73    Issue: 13   Date: 2017   
Pages: 849-852
DOI: 10.2143/TVG.73.13.2002376

Abstract :
Een grootmoeder vond haar kleinkind van twee jaar oud bewusteloos aan de ontbijttafel. De opgeroepen arts van de Mobiele Urgentie Groep (MUG)- merkte miotische pupillen, bradycardie, klamzweterige extremiteiten en braken op. De overige parameters waren normaal. Het kind stelde de voorgaande uren en dagen geen problemen. Veneuze en arteriële bloedresultaten, evenals een hersenscan en een routine toxicologische screening waren volledig normaal. Een lumbaalpunctie toonde leukocytose aan, waardoor men de behandeling van meningitis opstartte. Na enkele uren klaarde het klinische beeld volledig op, wat niet overeenkwam met de diagnose meningitis. Twee dagen later gaf de vader het gebruik van vloeibare ecstacy toe. De bepaling van gammahydroxyboterzuur (GHB) werd uitgevoerd door middel van gaschromatografie-massaspectrometrie (GC-MS) en toonde een intoxicatie aan bij de peuter. De bepaling van GHB met GC-MS of vloeibare chromatografie-massaspectrometrie (LC-MS) is momenteel de meest betrouwbare techniek en neemt een tweetal uur in beslag. Bij een intoxicatie met GHB zijn de typische kenmerken: coma, miose, respiratoire depressie, bradycardie, braken en hypothermie. Ook bij kinderen met deze klinische kenmerken dient aan de mogelijkheid van een intoxicatie gedacht te worden.






Inexplicable loss of consciousness in the childhood: importance of a heteroanamnesis
A grandmother found her two-year-old grandchild unconsciously at the breakfast table. Emergency services were alerted and the emergency doctor on duty found a vomiting child with miotic pupils, a slow heart rhythm
and clammy and sweaty extremities. The other vital signs were normal. The child had not experienced any abnormal signs in the days before. Venous and arterial blood samples, brain imaging and routine toxicological scree­ning tests showed negative results. Lumbar puncture showed an elevated leukocyte count and therefore a meningitis treatment was started on an empirical basis. Atypically for an assumed meningitis case, the child fully reco­vered clinically over the next few hours. Two days later the father admitted a history of liquid ecstasy use. The positive results of a gas chromatography – mass spectrometry (GC-MS) test for Gamma Hydroxybutyrate (GHB) confirmed an intoxication in this infant. GC-MS and liquid chromatography – mass spectrometry (LC-MS) are currently the most reliable me-thods for detection of GHB with a diagnostic window of approximately two hours. Intoxication with GHB is characterised by coma, miotic pupils, respiratory depression, slow heart rate, vomiting and hypothermia. The possibility of an intoxication should always be considered in children presenting with one of these symptoms.


download article




18.204.48.40.